Alert archive / Alabama / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 6, NWS Huntsville, AL

March 25, 2021Cullman County, Morgan County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 25, 2021, 8:20 AM CDT for Cullman County, Morgan County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 8:20 AM CDT (13:20 UTC)
Expired
Mar 25, 2021, 8:45 AM CDT
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cullman County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 613 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
613 m²/s²
0-3 km storm-relative helicity
713 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

324 
WUUS54 KHUN 251320
SVRHUN
ALC043-103-251345-
/O.NEW.KHUN.SV.W.0006.210325T1320Z-210325T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
820 AM CDT Thu Mar 25 2021

The National Weather Service in Huntsville Alabama has issued a

* Severe Thunderstorm Warning for...
  Northern Cullman County in north central Alabama...
  Southeastern Morgan County in north central Alabama...

* Until 845 AM CDT.

* At 819 AM CDT, a severe thunderstorm was located over Good Hope, or
  near Cullman, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baldwin,
  Vinemont, Baileyton, Eva and Phelan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3401 8693 3418 8703 3440 8658 3431 8658
      3430 8648 3427 8645 3426 8645 3425 8652
      3423 8652 3420 8655 3419 8655 3412 8661
      3412 8663 3411 8664
TIME...MOT...LOC 1319Z 244DEG 49KT 3413 8690 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
1 follow-up statement
282 
WWUS54 KHUN 251329
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
829 AM CDT Thu Mar 25 2021

ALC043-103-251345-
/O.CON.KHUN.SV.W.0006.000000T0000Z-210325T1345Z/
Cullman AL-Morgan AL-
829 AM CDT Thu Mar 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN COUNTIES...

At 829 AM CDT, a severe thunderstorm was located near Cullman, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cullman, Holly Pond, Vinemont, Baileyton, Eva, Phelan, Walter, Ryan
Crossroads, Joppa and Hulaco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3409 8681 3424 8691 3440 8658 3431 8658
      3430 8648 3427 8645 3426 8645 3425 8652
      3423 8652 3420 8655 3419 8655 3412 8661
      3412 8663 3411 8664
TIME...MOT...LOC 1329Z 244DEG 49KT 3419 8675 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:45 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 25, 6:45 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
645 AM CDT Thu Mar 25 2021

.UPDATE...
For 12Z TAFS.

&&

.NEAR TERM...(Today through This Evening)
Issued at 310 AM CDT Thu Mar 25 2021

A dangerous severe weather outbreak is forecast to impact the
Tennessee Valley region later this afternoon and into the evening
hours. This will be coupled with a significant threat for flash
flooding through the entire day and into the overnight hours. The
synoptic pattern checks nearly all the boxes for a Deep
South/Tennessee Valley outbreak. As is the case with all severe
weather events, the devil will be in the details, with mesoscale
features determining the ultimate magnitude and scope of the severe
threat with this event. It's impossible (even this close to the main
event) to know exactly how these features will align themselves,
including a secondary warm front/differential heating boundary that
will play an intrical role in bringing a very unstable and downright
volatile air mass into the region later this afternoon. Regardless
of this uncertainty, we're much better positioned for all modes of
severe weather with this setup, including strong to violent
tornadoes. Flash flooding issues are about as close to an absolute as
you can get given the significant deep layer moisture transport,
multiple rounds of heavy convection, and two week precipitation
anomalies of 200+ percent. This is an event that should have
everyone's attention and it's critical everyone stays weather aware
today and has multiple ways to get warning information.

The initial surface warm front is quickly lifting northward into the
Tennessee Valley as of 08z and its moving at a fairly decent pace
given a fairly stout 60 kt LLJ surging northward from the Gulf
Coast. The combination of strong lift along the front, deep
moisture, and favorable dynamics has created a broad area of moderate
rain, with embedded heavier thunderstorms (thanks to some decent
elevated instability). End result will be a threat for heavy rainfall
and localized flash flooding with convection along this boundary
through much of the morning hours. Models often struggle with QPF
with elevated storms such as these and as a result, we've bumped our
QPF a little bit during this window. The other issue will be the
threat for a few strong to marginally severe storms around daybreak
as the front works its way through the area, with hail and localized
damaging winds being the other impacts. Since this activity will not
be rooted in the boundary layer, the tornado threat will be very
minimal with this first round of storms.

As alluded to above, the magnitude of the low-level jet should be
able to push this early morning convection north into Tennessee
without much problem. This should allow for a rapid moistening of the
boundary layer in its wake (especially without a wedge front in
place in NE Alabama), and dewpoints should surge into the low to mid
60s as southerly flow helps to establish a warm sector over northern
Alabama and southern Middle Tennessee by 15z or so. The following
3-4 hours will be very crucial in determining the setup for a
potentially very dangerous second round of storms in the afternoon
and evening along and ahead of a cold front. Namely, how much
destabilization will occur during this window. If lingering rain shower
activity lingers into the early afternoon, it's possible this will
latch onto a differential heating boundary just to our south that
will slowly move north into our area in the afternoon. Should this
occur, this could somewhat lessen the potential for a higher- end
severe/tornado threat in the afternoon -- or at least limit the
northward advection of the more unstable air mass until the evening.
However, this solution doesn't appear to be likely, as a second (and
stronger) low-level jet will be nosing into the Tennessee Valley
after 18z. This should force this boundary further north and closer
to southern Middle Tennessee by the mid afternoon.

Global models and their ensembles as well as most hi-res guidance
now favor a very unstable, highly shear environment developing
across much of our forecast area later today. This will result in a
dangerous outbreak of severe thunderstorms during the afternoon and
evening window. The aforementioned LLJ will help to create
impressive low-level shear, with 0-1 km shear values as high as
40-50 kts. SBCAPE values of 1000-2000 J/kg will be realized in this
warm sector by the afternoon, coupled with plenty of low-level
moisture with upper 60s dewpoints on the table. The surface low will
be deepening as it shifts from the Ozarks into the Ohio Valley, with
models trending toward a more negatively tilted upper-level system.
All this should result in less contained and somewhat pristine warm
sector that will be favorable for discrete supercells and strongly
rotating storms along and ahead of the surface cold front. Storms
will also be quite fast-moving which will be an equally dangerous
proposition. The end result will be a threat for some dangerous
severe weather, with strong to violent tornadoes possible, especially
across northwest and north central Alabama, as well as intense
damaging winds, and large hail. The main timeframe for our severe
threat looks to be 1 PM to 11 PM -- with northwest Alabama being
under the gun initially in the early afternoon, before this activity
spreads east during the afternoon and into the evening. Models have
been consistent the timing of the cold front being roughly between
00-04z and expect our severe chance will drop off significantly by
the late evening and Midnight from west to east.

One more note. We've issued a Flash Flood Watch in effect through 1
AM Friday to account for the flash flooding threat and a Wind
Advisory from 11 AM to 1 AM due to the threat for strong, gradient
winds. Can't stress this enough: Be prepared!!! Know what you'll do
if a warning is issued for your location. Have multiple ways to
warnings. Make critical decisions about what you'll do and where
you'll go this morning before any Watch is issued. Stay safe.

.SHORT TERM...(Tonight through Friday)
Issued at 310 AM CDT Thu Mar 25 2021

For the discussion on the severe threat for this evening and
overnight, see the section above. Severe threat will end quickly from
west to east by 03-06z as the cold front shifts east through the
area. We could see some lingering showers for the remainder of the
night, but the main concern will be lingering flash flooding and
river flooding issues that will persist through the night and into
the day on Friday.

Speaking of Friday, it looks like a much better day weather wise as
high pressure promotes a mostly sunny and dry day with highs in the
lower 70s. Flooding issues will likely persist through the day.

.LONG TERM...(Friday night through Tuesday)
Issued at 310 AM CDT Thu Mar 25 2021

On Saturday morning, we'll be focusing on the lingering stationary
frontal boundary as it morphs into a warm front out ahead of a much
weaker developing low pressure system located in Texas. During the
morning hours a weak low-level jet advect in elevated instability and
trigger showers and elevated thunderstorms north of this frontal
boundary over a swath somewhere between northern Alabama and central
Middle Tennessee. There won't be much a severe threat with this
first round of rain apart from heavy rainfall on wet soils leading to
additional ponding and perhaps some localized flash flooding
depending on how much rain we get. Showers and thunderstorms will
continue through much of the day as the warm front lifts north of the
Tennessee Valley advecting in a moist, unstable air mass. Provided
this occurs and the warm front doesn't hang up over our area, there
should be enough shear/buoyancy to translate into a threat for strong
to marginally severe storms through the afternoon and evening hours
on Saturday. The main threats look to be hail and damaging winds in
addition to locally heavy rainfall and localized flooding/flash
flooding. Storms look likely to continue overnight into Sunday
morning, then rainfall should taper off once the cold front moves
eastward across northern Alabama and southern Middle Tennessee Sunday
afternoon.

My main concern with this system will be the chance for 2+ inches of
rain Saturday into Sunday on top of already swollen rivers and
saturated soils from the event today. We may get some recovery on
Friday, but I'm not sure it will be enough for this not to
exacerbate ongoing flooding issues through the weekend.

Once the front moves through on Sunday, we'll be watching another
developing Low out of the Southern Plains. The GFS takes this low to
our south and keeps us dry through early next week, but the ECMWF
takes that Low back north again, bringing additional showers and
thunderstorms for Monday night through most of Tuesday. My main point
is we may or may not get a break from the showers and thunderstorms
early next week, but another active weather pattern looks to set up
for later next week as another deep upper-level trough digs across
the CONUS towards the Eastern US.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 645 AM CDT Thu Mar 25 2021

Restricted flying conds will be in place at the two main terminals
for much of the period. Multiple waves of shra/tsra will impact the
area today into this evening, along/ahead of a cold front approaching
from the west. Some of these tsra will be strong in nature and will
be capable of vrb wind gusts in the 30-40kt range, coupled with IFR
conds/vis at times. Lingering precip will then begin to taper off
from the west later this evening, following the passage of the cold
front, with cigs lifting above 3K ft.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ001>010-016.

     Wind Advisory from 11 AM this morning to 1 AM CDT Friday for
     ALZ001>010-016.

TN...Flash Flood Watch through late tonight for TNZ076-096-097.

     Wind Advisory from 11 AM this morning to 1 AM CDT Friday for TNZ076-
     096-097.

&&

NEAR TERM...AMP.24
SHORT TERM...AMP.24
LONG TERM...09
AVIATION...09

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Mar 25, 4:00 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
400 AM CDT Thu Mar 25 2021

ALZ001>010-016-TNZ076-096-097-260000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
400 AM CDT Thu Mar 25 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Today and Tonight...

A dangerous severe weather outbreak is expected this afternoon and
evening across the Tennessee Valley. Damaging winds in excess of 70
MPH, hail up to golfball size, and tornadoes will be possible during
this timeframe. A few tornadoes could be strong and long-tracked. A
violent tornado cannot be ruled out.

Additionally, multiple rounds of showers and storms will produce
periods of moderate to heavy rainfall this morning through tonight,
resulting in an enhanced threat for flash flooding. River flooding
will also be an issue, especially this evening into overnight tonight,
as rises on area creeks, rivers and streams are expected. A flash
flood watch is in effect until 1 AM early Friday morning.

Due to the strong wind field associated with this storm system,
strong gradient winds will also be a concern, especially along the
higher elevations of Cumberland Plateau. A Wind Advisory is in effect
from 11 AM this morning through 1 AM early Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

River flooding issues will persist well into Friday and potentially
into the upcoming weekend.

This pattern remains active with another system bringing in the
chance for strong to severe storms Saturday into Saturday night.
Please check back for updates.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
expected Thursday and Thursday night.

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Mar 25, 6:40 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Huntsville AL
640 AM CDT Thu Mar 25 2021

ALZ008-016-251230-
Marshall AL-Cullman AL-
640 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND CENTRAL
CULLMAN COUNTIES UNTIL 730 AM CDT...

At 639 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, or 12 miles south of Cullman, moving northeast at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Albertville, Boaz, Guntersville, Arab, Hanceville, Good Hope, Holly
Pond, Dodge City, Douglas and Baileyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3396 8701 3431 8663 3431 8658 3436 8658
      3446 8647 3420 8617 3412 8633 3426 8644
      3425 8652 3412 8660 3412 8663 3409 8666
      3408 8670 3405 8668 3406 8671 3403 8670
      3395 8679 3396 8682 3394 8682 3391 8692
TIME...MOT...LOC 1139Z 230DEG 45KT 3399 8684

AMP
Special weather statement, Mar 25, 7:37 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
737 AM CDT Thu Mar 25 2021

ALZ001>003-251315-
Lauderdale AL-Franklin AL-Colbert AL-
737 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE...
COLBERT AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 815 AM CDT...

At 736 AM CDT, Doppler radar was tracking a strong thunderstorm near
Red Bay, moving northeast at 70 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Muscle Shoals, Russellville, Sheffield, Tuscumbia, Cherokee,
Littleville, Leighton, Belgreen, Posey Loop and Northwest Alabama
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3485 8794 3480 8792 3474 8784 3473 8781
      3474 8774 3477 8771 3480 8762 3483 8757
      3483 8752 3480 8743 3471 8742 3470 8745
      3467 8745 3446 8789 3457 8810
TIME...MOT...LOC 1236Z 237DEG 61KT 3444 8820

05/MA
Special weather statement, Mar 25, 7:55 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Huntsville AL
755 AM CDT Thu Mar 25 2021

ALZ007-016-251345-
Morgan AL-Cullman AL-
755 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND SOUTHEASTERN MORGAN
COUNTIES UNTIL 845 AM CDT...

At 755 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falls City, or near Arley, moving northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baldwin,
Vinemont, Baileyton, West Point and Eva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3399 8715 3399 8711 3420 8711 3443 8661
      3421 8655 3419 8655 3412 8660 3412 8663
      3409 8666 3408 8670 3405 8668 3406 8671
      3403 8670 3395 8679 3396 8682 3394 8682
      3395 8684 3393 8686 3391 8708
TIME...MOT...LOC 1255Z 244DEG 52KT 3404 8721

05/MA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:01 AM CDTWind AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more20 hr
Mar 25, 6:40 AM CDTSpecial Weather StatementHUNMarshall50 min
Mar 25, 7:37 AM CDTSpecial Weather StatementHUNColbert38 min
Mar 25, 7:55 AM CDTSpecial Weather StatementHUNCullman50 min
Mar 25, 8:38 AM CDTSevere Thunderstorm WarningHUNMarshall52 min
Mar 25, 8:50 AM CDTSpecial Weather StatementHUNCullman40 min
Mar 25, 9:13 AM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson62 min
Mar 25, 9:16 AM CDTFlash Flood WarningHUNCullman, Marshall, Morgan4 hr
Mar 25, 10:22 AM CDTFlash Flood WarningHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan3 hr
Mar 25, 10:49 AM CDTSpecial Weather StatementHUNMarshall, Morgan41 min
Mar 25, 2:21 PM CDTFlash Flood WarningHUNCullman, Lawrence, Marshall, Morgan3 hr
Mar 25, 2:35 PM CDTFlash Flood WarningHUNLawrence, Limestone, Morgan3 hr
Mar 25, 2:37 PM CDTSpecial Weather StatementHUNColbert, Lauderdale38 min
Mar 25, 2:45 PM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence3 hr
Mar 25, 2:53 PM CDTTornado WarningHUNColbert, Franklin, Lauderdale21 min
Mar 25, 2:56 PM CDTSpecial Weather StatementHUNJackson34 min
Mar 25, 3:07 PM CDTFlash Flood WarningHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan3 hr
Mar 25, 4:08 PM CDTSpecial Weather StatementHUNMarshall37 min
Mar 25, 4:44 PM CDTSpecial Weather StatementHUNDeKalb46 min
Mar 25, 5:01 PM CDTSpecial Weather StatementHUNCullman29 min
Mar 25, 5:16 PM CDTAreal Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence4 hr
Mar 25, 5:21 PM CDTAreal Flood WarningHUNLawrence, Limestone, Morgan5 hr
Mar 25, 5:23 PM CDTAreal Flood WarningHUNCullman, Lawrence, Marshall, Morgan5 hr
Mar 25, 6:13 PM CDTAreal Flood WarningHUNCullman, DeKalb, Jackson, Madison, Marshall, Morgan3 hr
Mar 25, 6:22 PM CDTFlash Flood Warning Considerable damage threatHUNDeKalb3 hr
Mar 25, 6:24 PM CDTSpecial Weather StatementHUNDeKalb, Marshall51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.